MAUDE Adverse Event Report: Abbott Medical Epic Plus; Heart-Valve, Non-Allograft Tissue

Abbott Medical Epic Plus; Heart-Valve, Non-Allograft Tissue
Model Number E200-33M
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Enzyme Elevation (1838); Myocardial Infarction (1969); Pleural Effusion (2010); Unspecified Tissue Injury (4559)
Date of Event 05/05/2026
Type of Reportable Event Serious Injury
Event or Problem Description
(b)(4) - sh device registry, patient site id: (b)(6).It was reported that on (b)(6) 2026, a 33mm epic plus mitral valve was chosen for redo-surgical mitral valve replacement.Post-intervention, patient experienced pleural effusion, requiring a pleural tap on (b)(6) 2026, draining 700 ml of serous fluid, and received two units of red packed blood cells transfusion.Patient also developed subcutaneous emphysema post-intervention, subsequently, bilateral chest tubes were inserted on (b)(6) 2026.It was later reported on 31 may 2026 that patient experienced acute coronary syndrome in a constellation with non-st elevation myocardial infarction (nstemi).Patient had elevated troponin levels.A coronary angiography performed on (b)(6) 2026 revealed no hemodynamically significant stenoses.
 
Additional Manufacturer Narrative
The device remains implanted in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.

Brand Name
Epic Plus
Common Device Name
Heart-Valve, Non-Allograft Tissue
Manufacturer (Section D)
Abbott Medical
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
St. Jude Medical Ltda. Reg#3001883144
1301rua profvieira demendonça
bairro engenho nogueira 31.31 0-26
BR   31.310-260
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
+1(651)756-5400
MDR Report Key50897587
Report Number2135147-2026-06499
Device Sequence Number18830947
Product Code LWR
UDI-Device Identifier05415067033109
UDI-Public(01)05415067033109(17)291026
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P040021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberE200-33M
Device Catalogue NumberE200-33M
Device Lot NumberBR00055239
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2026
Initial Report FDA Received Date09/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age65 YR
Patient SexMale
Patient Weight138 LB